Advertisement

ALGEBRAIC REALIZATION FOR CYCLIC GROUP ACTIONS WITH ONE ISOTROPY TYPE

  • KARL HEINZ DOVERMANNEmail author
  • ARTHUR G. WASSERMAN
Article

Abstract

Suppose G is a cyclic group and M a closed smooth G-manifold with exactly one isotropy type. We will show that there is a nonsingular real algebraic G-variety X such that X is equivariantly diffeomorphic to M and all G-vector bundles over X are strongly algebraic.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Notes

References

  1. 1.
    S. Akbulut, H. King, The topology of real algebraic sets with isolated singularities, Ann. of Math. (2) 113 (1981), no. 3, 425–446.Google Scholar
  2. 2.
    S. Akbulut, H. King, On approximating submanifolds by algebraic sets and a solution to the Nash conjecture, Invent. Math. 107 (1992) no. 1, 87–89.MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    S. Akbulut, H. King, Submanifolds and homology of nonsingular algebraic varieties, Amer. J. Math. 107 (1985), no. 1, 45–83.MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    S. Akbulut, H. King, All compact manifolds are homeomorphic to totally algebraic real algebraic sets, Comment. Math. Helv. 66 (1991), no. 1, 139–149.MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    R. Benedetti, A. Tognoli, On real algebraic vector bundles, Bull. Sci. Math. (2) 104 (1980), no. 1, 89–112.Google Scholar
  6. 6.
    R. Benedetti, M. Dedò, Counterexamples to representing homology classes by real algebraic subvarieties up to homeomorphism, Comp. Math. 53 (1984), no. 2, 143–151.MathSciNetzbMATHGoogle Scholar
  7. 7.
    J. Bochnak, M. Coste, M.-F. Roy, Géométrie Algébrique Réelle, Ergebnisse der Mathematik und ihrer Grenzgebiete (3), Band 12, Springer Verlag, Berlin, 1987.Google Scholar
  8. 8.
    J. Bochnak, W. Kucharz, On real algebraic morphisms into even-dimensional spheres, Ann. of Math. (2) 128 (1988), no. 2, 415–433.Google Scholar
  9. 9.
    J. Bochnak, W. Kucharz, Nonisomorphic algebraic models of a smooth manifold, Math. Ann. 1290 (1991), no. 1, 1–2.MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    A. Borel, Topics in the Homology Theory of Fibre Bundles, Lecture Notes in Mathematics, Vol. 36, Springer Verlag, Berlin, 1967.Google Scholar
  11. 11.
    J.-H. Cho, S. S. Kim, M. Masuda, D.Y. Suh, Classification of equivariant real vector bundles over a circle, J. Math Kyoto Univ. 42 (2002), no. 2, 223–242.MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    J.-H. Cho, S. S. Kim, M. Masuda, D.Y. Suh, Classification of equivariant complex vector bundles over a circle, J. Math Kyoto Univ. 41 (2001), no. 3, 517–534.MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    P. E. Conner, Differentiable Periodic Maps, 2nd Ed., Lecture Notes in Mathematics, Vol. 738, Springer Verlag, Berlin, 1979.Google Scholar
  14. 14.
    K. H. Dovermann, J. S. Hanson, Tensor products of symmetric functions over2, Cent. Eur. J. Math. 3 (2005), no. 2, 251–259.MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    K. H. Dovermann, M. Masuda, Algebraic realization of manifolds with group actions, Adv. Math. 113 (1995), no. 2, 304–338.MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    K. H. Dovermann, M. Masuda, Uniqueness questions in real algebraic transformation groups, Topology Appl. 119 (2002), no. 2, 147–166.MathSciNetCrossRefzbMATHGoogle Scholar
  17. 17.
    K. H. Dovermann, M. Masuda, D. Y. Suh, Algebraic realization of equivariant vector bundles, J. Reine Angew. Math. 448 (1994), 31–64.MathSciNetzbMATHGoogle Scholar
  18. 18.
    K. H. Dovermann, M. Masuda, D. Y. Suh, Nonisomorphic algebraic models of a smooth manifold with group action, Proc. Amer. Math. Soc. 123, (1995), no. 1, 55–61.MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    K. H. Dovermann, A. Wasserman, Algebraic realization of cyclic group actions, preprint (2008).Google Scholar
  20. 20.
    J. S. Hanson, Bordism and Algebraic Realization, Thesis, University of Hawaii at Manoa, 1998.Google Scholar
  21. 21.
    W. Y. Hsiang, Cohomology Theory of Topological Transformation Groups, Ergebnisse der Mathematik und ihrer Grenzgebiete, Band 85, Springer Verlag, New York, 1975.Google Scholar
  22. 22.
    Н. В. Иванов, Аппроксимация гладких многообразий вещественно алгебраическими множествами, УМН 37 (1982), вып. 1 (223), 3–52. Engl. transl.: N. V. Ivanov, Approximation of smooth manifolds by real algebraic sets, Russian Math. Surv. 37(1) (1982), no. 1, 1–59.Google Scholar
  23. 23.
    H. King, Topological problems arising from real algebraic geometry, in: Topology Hawaii, K. H. Dovermann, Ed., World Scientific Publishing, Singapore, 1991, pp. 149–156.Google Scholar
  24. 24.
    C. Kosniowski, Actions of Finite Abelian Groups, Research Notes in Mathematics, Vol. 18, Pitman, London, 1978.Google Scholar
  25. 25.
    J. McCleary, User's Guide to Spectral Sequences, Mathematical Lecture Series, Vol. 12, Publish or Perish, Wilmington, DE, 1985.Google Scholar
  26. 26.
    J. W. Milnor, J. D. Stasheff, Characteristic Classes, Annals of Mathematics Studies, Vol. 76, Princeton University Press, Princeton, NJ, 1974.Google Scholar
  27. 27.
    J. Nash, Real algebraic manifolds, Ann. of Math. (2) 56 (1952), 405–421.Google Scholar
  28. 28.
    H. Seifert, Algebraische Approximation von Mannigfaltigkeiten, Math. Z. 41 (1936), no. 1, 1–17.MathSciNetCrossRefzbMATHGoogle Scholar
  29. 29.
    J.-P. Serre, Homologie singulière des espace fibrés, Ann. of Math. (2) 54 (1951), 425–505.CrossRefzbMATHGoogle Scholar
  30. 30.
    J.-P. Serre, Cohomologie modulo 2 des complexes d’Eilenberg–MacLane, Comment. Math. Helv. 27 (1953), 198–232.MathSciNetCrossRefzbMATHGoogle Scholar
  31. 31.
    R. E. Stong, Unoriented Bordism and Actions of Finite Groups, Memoirs of the Amer. Math. Soc. 103, Amer. Math. Soc., Providence, RI, 1970.Google Scholar
  32. 32.
    D. Y. Suh, Quotients of real algebraic G varieties and algebraic realization problems, Osaka J. of Math. 33 (1996), no. 2, 399–410.MathSciNetzbMATHGoogle Scholar
  33. 33.
    A. Tognoli, Su una Congettura di Nash, Annali della Scuola Normale Superiore di Pisa (3) 27 (1973), 167–185.Google Scholar
  34. 34.
    J. H. Verrette, Results on Algebraic Realization of Equivariant Bundles over the 2-Sphere, Thesis, University of Hawaii at Manoa, 2016.Google Scholar
  35. 35.
    A. G. Wasserman, Equivariant differential topology, Topology 8 (1967), 127–150.MathSciNetCrossRefzbMATHGoogle Scholar
  36. 36.
    H. Whitney, Algebraic structure of real algebraic varieties, Ann. of Math. (2) 66 (1957), 545–556.Google Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2019

Authors and Affiliations

  1. 1.Department of MathematicsUniversity of HawaiiHonoluluUSA
  2. 2.Department of MathematicsUniversity of MichiganAnn ArborUSA

Personalised recommendations